First days

This past Monday I started my first chemo treatments and my daily radiation. I can say I was so fearful of all of it! The unknown. I go to two different treatment faucilities and everyone from the receptionist on is so professional and informative. I was very impressed. Even patients were very nice to me and very positive.

I haven't really had any real side effects from radiation or chemo a little nauseous but not bad. The bad thing is I am also diabetic, type 2 oral meds. Now these last few days I have had sugars of 400! I reported to the primary on that and he started me on insulin as well as the oral meds. 2 hours after the injection I'm down to 124 but that was before I went to radiation this afternoon. Now I'm back up to 254. So called doc back and we will just continue on the insulin as well as the oral meds. No treatments on the weekends so it will be interesting to see what my sugar does then..

5 Replies

oldestnewest
  • Mytwins02

    Thanks for sharing. Will keep you in my prayers. Diabetes is hard to control..I don't have it but my husband who has copd, renal failure, congestive heart failure has it. I see him struggle. Keep at it. You will win!

  • You're getting steroids to control nausea from the treatment and that will really crank those blood sugars up. Do be very careful about testing. Talk to your dr about checking it more often. People I know who were on clinical trials that had problems with their levels were given metformin. Maybe talk to an endocrinologist.

    Doing concurrent chemo and radiation will eventually cause profound fatigue. Check the entries of RWHayes to see the progression. It's very doable but very tiring.

    It's so important that you have had such a positive initial experience. It's not an easy thing this cancer treatment and I'm so glad for you that you've got a terrific team.

    Sending hope for the best possible outcome.

  • best wishes to you. I had issues with blood sugar from chemo. they did go down after I finished chemo. It took a while though. The people at the clinic will really watch this with you. In my experiences with all in the cancer clinics is nothing but positive. They are there to help You. Have a good day. Shirley

  • Mytwins,

    As Denzie says, you are starting a treatment that may well get more tiring as you go, the side effects will accumulate. It is very promising that you are off to such a good start. Best hopes as treatments continue that you handle everything thrown at you with aplomb - good for you for paying such close attention to your sugar levels.

    Anita

  • Before starting Tarceva I was on Metformin for type 2 diabetes; however, after a few months Dr took me off Metformin due to low counts. Have been off over a year and my count hasn't increased and I have not been as faithful as I should with diet. So many foods just don't taste good that I'm lucky to find ones that I like that may not be within dietary guidelines. I think chemo pills affect sugar count a lot!

You may also like...